Doctor insights on:
Hives After Surgery
I've broken out in hives 7-8 days after surgery twice. Been off all meds on day 3. Did or ate nothing new. What could cause the hives?
I had surgery 4 weeks ago for carpal tunnel, day after surgery Hives appear every night, take Benadryl (diphenhydramine) in the morning and they go away?
Likely coincidental: The only thing I can think of would be a reaction to an ingredient in a long-acting cortisone if it was indeed injected along with the procedure. Even then, 4 weeks would is too long for that to continue. Are you taking any NSAIDs for post-op pain? If so, that may be the problem. Otherwise there is no relationship between the two events. Consult an allergist or dermatologist if this persists. ...Read more
Allergic reaction: Hives can be related to an early allergic reaction to one of your new medications. After surgery you likely have narcotic pain medications, sedative, antibiotic and others. Okay to call your pharmacy about possible allergic reaction to any new medication. Other possibilities exist, so call in to your surgery team as well. ...Read more
I have a reaction to steri strips for my Achilles rupture surgery 2 weeks ago. What can I put on the hives? Itchy and painful, don't want to scratch.
See your surgeon: Achilles' tendon repair incisions can be 'tricky' as the tendon is nearly subcutaneous. Any non- healing wounds here or incisional 'rashes' should be seen by your surgeon promptly to avoid skin/ wound breakdown. In my experience the reaction to the steri-strips is usually a reaction to the benzoin used to keep the strips' sticky'and not the strips themselves. See your surgeon! Best of Luck! ...Read more
Surgery in 1 day, just remember 4yrs ago after surgery with GA I had hives the day after or 2 days after, would that be allergy to GA or to pain meds?
Day after nose surgery noticed 2cm pink hive on back.2 weeks later body covered in smaller pink hives and the big one now looks bruised. Circle flaking?
If I'm allergic to codein (hives), but I have taken percocet in the past with no reaction, is it safe to take vicodin? Vicodin was prescribed for pain after surgery that I will have this thursday.
It prob not allergy: All opiates cause release of histamine, and morphine, Codeine and Demerol have the most, and oxycodone, Methadone and fentanyl do it the least. However, they all can cause some histamine release, and some people get major problems with all of them. Hydrocodone, which is the incredient in vicodin, is intermediate in doing this. You could take a Benadryl (diphenhydramine) with it - talk to your doctor. ...Read more
I had surgery 2 days ago for gallbladder lap. And they put a brownish orange chemical on my skin and now I have hives on my stomach. What should I do?
Take a shower: The brownish orange paint is most likely betadine, an iodine containing antiseptic. Some patients will have some sensitivity, which may be the situation in your case. You can go into the shower and wash it off. Your bandaid incisions can get wet. It is less likely an allergic reaction to a medication that you got in the operating room. If it gets worse, contact your surgeon's office. ...Read more
I have hives all across my stomach after gb surgery 2 days ago I have steri-strips with a orangish chemical underneath it. It itches near incisions?
I had stomach surgery & had an allergic reaction to zofran (ondansetron). Two days later broke out into hives & now every few days. What is the cause & treatment?
Hives/angioedema abruptly 12 days post-microdiskectomy. Night sweats since surgery too. All infection tests (-). Delayed drug reaction? Off all meds.
Truly allergic to Morphine, Vicodin, Codeine & NSAIDS. Hives, flushing. Would Percocet or Oxycodone be safe for me? Surgery soon & mult health probs.
Opioids allergy: Mostly isn't true allergy, however you need to be evaluated first by the anesthesiologist who is is going to care for you during the surgery, who may ask for an allergist input for which drug can be used, percocet an oxycodone are the same family as morphine and codeine, good luck ...Read more
Had gallbladder surgery and now I have a rash/hives on my stomach one of my incisions I have small blisters and its really itchy what can I do?
Contact doctor: From your description is seems that you have a skin allergy to some component of the dressing applied to the wound. It would be prudent to contact your doctor. ...Read more
Does this happen a lot after lap. Surgeries? #nqlu I kept going back to the doctor's office after the lap. Gallbladder removal surgery with hives, cough, diahrea, mild infections (sinus, skin), and feeling fogged in. I even went to an infectious disease doct
Strongyloides: You need to see an infectious diseases expert and be fully evaluated. Some of these symptoms may be related to reactions to medications you may have received in conjunction with the surgery. Many may be related to strongyloidiasis, an uncommon but easily diagnosed and treated illness which can affect the gallbladder and be spread to elsewhere from there. Go back and talk to that id doctor. ...Read more
I have 3 hives on forehead, swollen gland, a heavy feeling in my chest with some coughing. 9 days after surgery. Could it be allergy from anesthesia?
So Many Causes: There are a number of potential causes of hives (urticaria) which include: viral infections, parasitic infections, IgE-mediated allergic reactions like bee stings, medication allergy, latex allergy, food allergy, transfusion reactions, and contact reactions. Some meds/products can induce hives like narcotics, radiocontrast media, muscle relaxants, stinging nettle, physical stimuli, and foods. ...Read more
An allergic reaction: Hives occur when mast cells release histamine. Histamine makes nearby nerve endings fire causing the sensation of itching & iincreasing blood flow causing redness. Small veins leak plasma (the liquid part of blood) causing local edema - that's the white bump. Hives lasting 6 weeks or less are usually caused by a virus or an allergic reaction to a food, medication, insect bite or sting. ...Read more
Very rare: It is rare for idiopathic hives (spontaneous hives without an obvious cause) to be deadly. Some people may get swelling of the lips or tongue, but it only rarely affects the breathing. If it does, Epinephrine can be lifesaving. Allergic reactions (to food, insect stings, medications, etc.) can cause hives and can be deadly. Again, Epinephrine is the treatment. See an allergist for more info. ...Read more
Topicals don't work: Hives are caused by the release of a substance called histamine, which causes the characteristic "wheal and flare" skin reaction. Creams don't work because they do nothing to prevent histamine release. Try allegra, (fexofenadine) which is now otc; if that doesn't work, your hives may be due to an internal trigger, and your doctor will need to run some tests to find it. ...Read more
Oral antihistamines: Hives are a result of excessive histamine release. They can be induced by specific allergic reaction, avoiding the causative agent is key to relieving symptoms. However, majority of cases do not have specific triggers. We suppress symptoms with oral antihistamines such as zyrtec, claritin, (loratadine) and allegra, etc... It is also important to avoid Aspirin and Ibuprofen products which worsens hives. ...Read more
Antihistamines: Over-the-counter non-sedating antihistamines like Allegra, Claritin, or Zyrtec are helpful for persistent hives while sedating antihistamine like Benadryl (diphenhydramine) can be helpful for acute hives. If you have persistent hive reactions consider being seen by an Allergist for further treatment and evaluation. There are many triggers of hives so determining right trigger is important moving forward. ...Read more
- Talk to a doctor online
- Hives under arms after surgery
- Hives after taking probiotics
- Hives after using cocaine
- Hives after poison ivy
- Hives after strep throat
- Hives after flu shot
- Hives after having sex
- Hives after shower
- What can i do to get rid of the hives after gallbladder surgery?